Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

ESI update after 2 weeks

AnonymousUserAAnonymousUser Posts: 49,578
edited 06/11/2012 - 7:22 AM in Spinal Injections
Today I went in for a re-check after having a lumbar epidural steroid injection two weeks ago. I had terrible side effects after the injection until just a couple of days ago. Today the doctor strongly recommended that I never have another steroid injection. He said I'm not exactly allergic to steroids, but he would be concerned that my side effects were serious and lasted too long and would almost certainly be worse with subsequent injections. The doctor said the rest of the symptoms from the steroids would dissipate over the next 2-4 weeks and that is already starting to happen -- thank goodness!

Because I have a significant herniation at L5/S1 with increasing radiculopathy, I am being referred to a microsurgeon. Hopefully, a less invasive surgery than the anterior fusion that has been recommended by one neurosurgeon might be a possibility. I would like to avoid another major surgery as long as possible.

I hope others are having better luck with steroid injections than I did!
~kathleen
advertisement

Comments

  • Did the doc happen to say anything about a steroid flare?

    "C"
  • Is basically a real violent inflamatory reaction to the crystals in the steroids.

  • advertisement
  • I don't think I had a steroid flare. I just had side effects that were majorly amped up. Some of them were hot flashes every few minutes that are now down to every few hours; night and day sweats that would leave my hair and clothes dripping wet every hour or so and are now down to several times a day/night; insomnia that is still continuing; nausea that made me lose a few meals; flu-like symptoms for over a week, emotional highs and lows, dizzyness, etc. ~kathleen
  • Bummer about all your problems with the steroids. I certainly hope all this passes soon!

    "C"

    P.S. Glad it wasn't a steroid flare!
  • Hi,

    Just a quick note to say that the side effects from the ESI are nearly gone. The hot flashes and insomnia hung around the longest, but I feel almost like a human being again. The steroid injection helped my pain for a few days, but that really doesn't matter since I can't have any more steroids. ~kathleen
  • advertisement
  • Kathleen,

    So glad to hear you are feeling better finally! Thanks for the update.

    "C"
advertisement
Sign In or Register to comment.